🧫 CISNE (Stable Febrile Neutropenia Risk)
The CISNE score stratifies complication risk in clinically stable solid-tumor patients with febrile neutropenia.
CISNE applies only to patients who already appear stable, with no organ failure, shock, or severe infection (original synthesis · not guideline verbatim).
Paste the link in Slack, Teams, X, or LinkedIn — the preview image comes from this page’s Open Graph card.
When to use
Select the six clinical features; the tool sums weighted points (0–8) and assigns low, intermediate, or high risk.
How it works
CISNE = 2×(ECOG ≥2) + 2×(stress hyperglycemia) + COPD + cardiovascular disease + mucositis ≥grade 2 + monocytes <200/μL. 0 low, 1–2 intermediate, ≥3 high.
Key points
- CISNE applies only to patients who already appear stable, with no organ failure, shock, or severe infection (original synthesis · not guideline verbatim).
- Low-risk patients may be candidates for outpatient oral antibiotics, whereas ≥3 points warrants admission.
- CISNE is more specific than MASCC in the emergency department, reducing misclassification of stable patients as low-risk.
References
- Carmona-Bayonas A, et al. Prediction of serious complications in patients with seemingly stable febrile neutropenia (CISNE). J Clin Oncol. 2015.
- Coyne CJ, et al. Application of the CISNE score in the emergency department. Ann Emerg Med. 2017.
Worked calculation
The values below come from this tool's own example placeholders and are computed server-side with the formula shown on this page, so the arithmetic can be checked quickly. It demonstrates how to substitute values only — it is not clinical advice and not a real case.
| ECOG performance status ≥2 | Yes |
|---|---|
| Stress hyperglycemia | Yes |
| Chronic obstructive pulmonary disease | Yes |
| Chronic cardiovascular disease | Yes |
| Mucositis grade ≥2 (NCI) | Yes |
| Monocytes <200/μL | Yes |
→CISNE score8/8
- Risk group:High risk
- Serious complications (approx.):≈36%
| ECOG performance status ≥2 | No |
|---|---|
| Stress hyperglycemia | No |
| Chronic obstructive pulmonary disease | No |
| Chronic cardiovascular disease | No |
| Mucositis grade ≥2 (NCI) | No |
| Monocytes <200/μL | No |
→CISNE score0/8
- Risk group:Low risk
- Serious complications (approx.):≈1–2%
Frequently asked questions
- What is CISNE (Stable Febrile Neutropenia Risk)?
- The CISNE score stratifies complication risk in clinically stable solid-tumor patients with febrile neutropenia.
- How is CISNE (Stable Febrile Neutropenia Risk) calculated? What is the core formula?
- CISNE = 2×(ECOG ≥2) + 2×(stress hyperglycemia) + COPD + cardiovascular disease + mucositis ≥grade 2 + monocytes <200/μL. 0 low, 1–2 intermediate, ≥3 high.
- When is CISNE (Stable Febrile Neutropenia Risk) used?
- Select the six clinical features; the tool sums weighted points (0–8) and assigns low, intermediate, or high risk.
- What are the key clinical points for CISNE (Stable Febrile Neutropenia Risk)?
- CISNE applies only to patients who already appear stable, with no organ failure, shock, or severe infection (original synthesis · not guideline verbatim). Low-risk patients may be candidates for outpatient oral antibiotics, whereas ≥3 points warrants admission. CISNE is more specific than MASCC in the emergency department, reducing misclassification of stable patients as low-risk.
- What are the limits and cautions when using CISNE (Stable Febrile Neutropenia Risk)?
- For licensed clinicians and clinical researchers. Interpret results with history, investigations and local protocols; not a diagnosis or prescription, and not a substitute for multidisciplinary decision-making or local guidelines.
- How is CISNE (Stable Febrile Neutropenia Risk) calculated in practice? Can you show a worked example?
- Inputs: ECOG performance status ≥2 Yes, Stress hyperglycemia Yes, Chronic obstructive pulmonary disease Yes, Chronic cardiovascular disease Yes, Mucositis grade ≥2 (NCI) Yes, Monocytes <200/μL Yes → Result: CISNE score 8 /8(Risk group: High risk, Serious complications (approx.): ≈36%) Inputs: ECOG performance status ≥2 No, Stress hyperglycemia No, Chronic obstructive pulmonary disease No, Chronic cardiovascular disease No, Mucositis grade ≥2 (NCI) No, Monocytes <200/μL No → Result: CISNE score 0 /8(Risk group: Low risk, Serious complications (approx.): ≈1–2%)